SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP IMPACTOR PART FOR HANDLE; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Back to Search Results |
| Model Number |
75023346 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complaint reference number: (b)(4).
Event or Problem Description
It was reported that during a thr, the polarcup impactor part for handle was chipped.Surgery was performed, without any delay, with the same device.No patient complications were reported.
Additional Manufacturer Narrative
H3, h6: it was reported that during a total hip replacement, the polarcup impactor part for handle was chipped.No patient complications were reported.The device used in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The performed complaint history review for the complaint device revealed no previous complaints for the same batch, and 7 additional similar complaints for the same product number over the past 12 months with similar failure mode.Due to insufficient information it is not possible to perform a review of past corrective actions.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.(b)(4) , all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for further actions because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.